MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SLIP SLEEVE FOR THREADED HOLDING SLEEVE; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH SLIP SLEEVE FOR THREADED HOLDING SLEEVE; MISC ORTHO SURGICAL INSTR
Catalog Number 03.614.036
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is not available for reporting.Device is an instrument and is not implanted/explanted.A device history record (dhr) review was performed for part no.: 03.614.036, lot no.: 7552913: manufacturing location: (b)(4), release to warehouse date: 07.Nov.2011.No non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was performed.Parts were sent to sustaining engineering department for evaluation at investigational site a functional test was done with two synapse screws (art.No.04.614.232 / lot.No.7355313 and art.No.04.514.330 / lot.No.5501355).After assembling the three returned instruments according to the synapse surgical technique guide, the screwdriver could be attached to both polyaxial screws without any problems.A secure connection could be achieved and also removing the screwdriver could be done without any problems.Conclusion: the returned instrument passed the functional test without any problems.Therefore, a functional issue can be excluded.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported patient underwent a posterior cervical spinal fusion utilizing the synapse system on (b)(6) 2018.After the hex screwdriver shaft, the threaded holding sleeve for polyaxial screw, and the slip sleeve for threaded holding sleeve were assembled, surgeon attempted to tighten a screw with the assembled unit, but the unit did not fit the screw.Surgeon immediately stopped using the assembled unit.Surgery was completed successfully with no delay and no adverse consequence to the patient.Surgeon stated the issue may have been due to cross-threading on the tip of the holding sleeve.This report is for one (1) slip sleeve for threaded holding sleeve.This is report 3 of 3 for complaint (b)(4).

Brand Name
SLIP SLEEVE FOR THREADED HOLDING SLEEVE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7499400
Report Number8030965-2018-53649
Device Sequence Number14008798
Product Code LXH
UDI-Device Identifier07611819964051
UDI-Public(01)07611819964051
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.614.036
Device Lot Number7552913
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2018
Initial Date Received by Manufacturer 04/16/2018
Initial Report FDA Received Date05/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1